Off Meds and Feeling Desperate

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2006
Total Posts : 237
   Posted 9/12/2009 9:59 PM (GMT -6)   

mad   cry

Two days ago I quit drugs (except for ritalin) to get back to a 'clean slate'.

Part of me had hoped that I would quit drugs because I didn't need them
but it feels like a step backwards to quit them to start over. If my quitting
the drugs were only affecting me, it would still be difficult, but it's affecting
my relationships with others as well. I have no one that I can completely
confide in, but what's worse is that I've been clingy to everyone.
I have started to obsess about what other people think of me. There are
some that I call/e-mail/message more than I should (or want to!) just so I
can distract myself from how I feel and convince myself there are people
that like me. This is starting to backfire and I think now I creep some
of them out for my want to communicate every day or so.
It really scares me that my day-to-day life isn't exciting enough that I can
do without talking to people (mainly boys) whose attention I want.
I started crossing off days on a calendar that I hadn't talked to specific
people, but the longest I could go was three days, and I invariably
contemplated calling/e-mailing him every day. nono
It makes me feel icky and I don't know what's wrong with me.
The main person I've noticed myself doing this to isn't even someone
I know that well but is the first person in a long time who seems to have
an interest in me. Now I feel really horrible because he is so nice and I
can't imagine would want to keep in touch. Even though I know the drugs
weren't helping, I feel hopeless. Why do I focus on all the wrong things ?!
I should be doing my homework, not worrying about what boys think of me.
It's a vicious cycle because I feel like my actions are just alienating me and
probably creeping people out. I quit the social networking site I was on, but even
a couple hours after I still think about signing back into it. Heeeelp ! shakehead cry

Regular Member

Date Joined Dec 2007
Total Posts : 369
   Posted 9/12/2009 11:15 PM (GMT -6)   
I am assuming by drugs you are talking about BP medication??
Well first you need to get in touch with your dr. or therapist. Taking yourself off of meds is not a good thing to do. You need to speak with your dr. and therapist about changing your levels or changing medication. But taking your medication faithfully every day is the only way to get to a healthier you. You recognize that you are obsessing and not feeling you need to do something about it.
Contact your doctor...dont let yourself get into more of an awful state. I know all too well that it is not fun .
"Just because you're in the driver's seat, doesn't mean
you have to run people over." ~ Fred Pausch

Regular Member

Date Joined Sep 2006
Total Posts : 237
   Posted 9/12/2009 11:46 PM (GMT -6)   
I consulted the doctor before going off the (bipolar) meds. I have weekly appts... but thanks for your help.
It's nice to have support here...

Veteran Member

Date Joined Feb 2003
Total Posts : 1432
   Posted 9/13/2009 12:41 AM (GMT -6)   
You said you consulted your doctor before going off your meds.  Did your doctor approve your decision?  I can't believe he did and if so most medicaions you should not just stop taking but need to be weaned off.
Obviously you haven't found a good balance of medications that work for you or you wouldn't be looking to get off of them.  When you find the correct dosage (which can take a VERY LONG time) you will be feeling really good and realize how happy you are that the medications are working.
I agree with mommy.michele, you need to continue to stick with the program to get to a healthier you.

Regular Member

Date Joined Sep 2006
Total Posts : 237
   Posted 9/13/2009 2:22 PM (GMT -6)   
I told my doctor how I was feeling and his suggestion was to "get back to a clean slate". I should have been more specific - I am weaning myself off the drugs. Half the dose of each for six days and then I'll stop completely. What worried me the most what that I was on Lamictal which didn't work. My doc added Pristiq to "work with the Lamictal and...increase its efficacy". When I didn't see results and was feeling worse, he suggested a third medication to help the Pristiq work. I brought up my concerns about how bizarre this was since neither Pristiq nor Lamictal had given me any benefit. So...back to a clean slate. I'm scared. And feeling icky. I just really want to find the answer !!! Thanks for your support, sukay. I appreciate it. :-)
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 2:52 PM (GMT -6)
There are a total of 2,710,203 posts in 298,870 threads.
View Active Threads

Who's Online
This forum has 153421 registered members. Please welcome our newest member, accredo sux.
323 Guest(s), 7 Registered Member(s) are currently online.  Details
ewafromwarsaw, SD93, Lymepilot, wanttobeme, VLou*, ravdeep, dfsdf

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer